Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 3, 2005, 6:16 PM MST for La Paz County, Arizona; Imperial County, California. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 6:16 PM MST (01:16 UTC)
- Expired
- Aug 3, 2005, 7:15 PM MST
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties La Paz County, AZ, Imperial County, CA
The radar
The Yuma radar (KYUX), 74 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 040121 SVRPSR AZC012-CAC025-040215- /O.NEW.KPSR.SV.W.0083.050804T0116Z-050804T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 616 PM PDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...GLAMIS...BRAWLEY SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA * UNTIL 715 PM PDT * AT 610 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF HOLTVILLE...OR ABOUT 21 MILES EAST OF BRAWLEY... AND WILL MOVE ACROSS STATE ROUTE 78 AROUND 625 PM. THIS STORM IS MOVING NORTH AT 10 MPH. THERE IS A SECOND STRONG THUNDERSTORM DEVELOPING OVER IMPERIAL COUNTY...ALONG THE LOWER COLORADO RIVER VALLEY THAT IS CAPABLE OF TURNING SEVERE. THIS STORM IS 11 MILES WEST OF MARTINEZ LAKE AND MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIEST...IMPERIAL AND ALAMORIO. LAT...LON 3281 11560 3275 11460 3332 11444 3340 11545 $$ LW
2 follow-up statements
000 WUUS55 KPSR 040126 CCA SVRPSR CAC025-040215- /O.COR.KPSR.SV.W.0083.050804T0116Z-050804T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 616 PM MST WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...GLAMIS...BRAWLEY * UNTIL 715 PM PDT * AT 610 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF HOLTVILLE...OR ABOUT 21 MILES EAST OF BRAWLEY... AND WILL MOVE ACROSS STATE ROUTE 78 AROUND 625 PM. THIS STORM IS MOVING NORTH AT 10 MPH. THERE IS A SECOND STRONG THUNDERSTORM DEVELOPING OVER IMPERIAL COUNTY...ALONG THE LOWER COLORADO RIVER VALLEY THAT IS CAPABLE OF TURNING SEVERE. THIS STORM IS 11 MILES WEST OF MARTINEZ LAKE AND MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIEST...IMPERIAL AND ALAMORIO. LAT...LON 3281 11560 3275 11460 3332 11444 3340 11545 $$ LW
000
WWUS55 KPSR 040147
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
644 PM MST WED AUG 3 2005
CAC025-040154-
/O.CAN.KPSR.SV.W.0083.000000T0000Z-050804T0215Z/
IMPERIAL CA-
644 PM MST WED AUG 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IMPERIAL COUNTY IS
CANCELLED...
AS OF 648 PM PDT...DOPPLER RADAR NO LONGER INDICATES THE TWO STRONG
THUNDERSTORMS OVER IMPERIAL COUNTY ARE SEVERE. HOWEVER...WIND GUSTS
TO 50 MPH WILL STILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL...AND BRIEF HEAVY RAIN.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE EVENING HOURS ACROSS PORTIONS OF IMPERIAL COUNTY.
PERSONS TRAVELING IN THE AREA...AND ALONG STATE ROUTE 78 AND
INTERSTATE 8 SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER
CONDITIONS.
LAT...LON 3340 11544 3333 11473 3330 11474 3327 11469
3315 11469 3309 11473 3302 11466 3302 11453
3276 11460 3282 11559
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:10 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 4:10 PM MST, 2 hours 6 minutes before
AZZ020>028-CAZ030>033-040600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 410 PM MST WED AUG 3 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MOIST CONDITIONS WILL CONTINUE ACROSS THE DESERT SOUTHWEST INTO NEXT WEEK AS THE UPPER LEVEL HIGH PRESSURE SYSTEM REMAINS POSITIONED TO OUR NORTH. WEAK WEATHER DISTURBANCES WILL PASS ACROSS THE REGION FROM TIME TO TIME...HELPING TO TRIGGER NEARLY DAILY OCCURRANCES OF SHOWERS AND THUNDERSTORMS. HOWEVER...MUCH LESS STORM ACTIVITY IS ANTICPATED ON THE SOUTH-CENTRAL ARIZONA DESERTS TONIGHT. SOMEWHAT LOWER AFTERNOON TEMPERATURES ARE EXPECTED TODAY ACROSS SOUTH-CENTRAL ARIZONA DUE TO COOLING FROM LAST NIGHTS THUNDERSTORMS...MERCURIES ARE EXPECTED TO RISE AGAIN BOTH TOMORROW AND FRIDAY TO NEAR EARLY-AUGUST LEVELS. && .DISCUSSION... AFTERNOON TEMPS RUNNING WELL BEHIND YESTERDAYS READINGS AT MOST PLACES...DIRECTLY PROPORTIONAL TO LAST NIGHTS STORM ACTIVITY. FORECAST THINKING STILL UNCHANGED WITH BEST CHANCES FOR STORMS TONIGHT OVER ZONE 24 AND WESTERN PORTIONS OF THE FORECAST AREA. HOWEVER...THIS DOES NOT MEAN THAT THE SOUTH-CENTRAL DESERTS...INCLUDING THE PHOENIX AREA...ARE OUT OF IT. GIVEN LIMITED CAPE THOUGH...STORMS THAT FORM THERE ARE APT TO BE ISOLATED. IT WILL PROBABLY TAKE SOME HEALTHY OUTFLOW WINDS TO INITIATE STORMS OVER THE PHOENIX AREA. AN X-FACTOR IS THE MCV CENTERED OVER WESTERN MARICOPA COUNTY. JUST HOW MUCH FORCING IT WILL PRODUCE...IF ANY...IS UNCERTAIN. FOR THURSDAY AND FRIDAY...BOTH GFS AND ETA-NAM ADVANCE THE BIG INVERTED TROUGH WESTWARD. THEY DEPICT ANTICYCLONIC FLOW OVER ARIZONA AND SOUTHEAST CALIFORNIA AT 300 AND 250 MB WITH DIFFLUENCE...MAINLY AT 300 MB...OVER EASTERN ARIZONA. IT THEN SHIFTS TO WESTERN ARIZONA AND SOUTHEAST CALIFORNIA FRIDAY. IF THIS PANS OUT WE COULD SEE SOME PRETTY GOOD STORM ACTIVITY. BUT THIS CONFIGURATION IS FAR FROM CERTAIN. ALSO...THE ETA-NAM INDICATES THAT THERE WILL BE SOME DECREASE OF MOISTURE IN EASTERN ARIZONA THURSDAY. OVER THE WEEKEND AND INTO NEXT WEEK THE GFS GOES FROM MAINLY AN EASTERLY COMPONENT TO THE STEERING FLOW TO LIGHT AND VARIABLE AS THE 500 MB HIGH CENTER WOBBLES AROUND. IT KEEPS DECENT MOISTURE OVER MOST OF OUR FORECAST AREA THOUGH. SO...WE WILL KEEP SOMETHING OF A CLIMATOLOGICAL STORM THREAT GOING THROUGH THE FORECAST PERIOD WITH DAY TO DAY CHANGES EXTREMELY DIFFICULT TO IDENTIFY MORE THAN A DAY OR TWO IN ADVANCE. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS FOR KPHX...AND KIWA...AIR MASS MORE STABLE THIS EVENING...WITH LESS PROBABILITY OF EVENING TSTM FORMATION OVER TAF SITES. ANY STORMS THAT FORM SHOULD BE TO THE NORTHEAST OVER HIGHER TERRAIN...AND WILL HAVE POTENTIAL TO GENERATE GUSTY CONVECTIVE OUTFLOWS...WITH STORMS ENCROACHING ON KIWA FROM THE EAST...OUTFLOW WINDS POSSIBLY GETTING TO KPHX. TAFS FOR KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. AJ/DS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Aug 3, 6:20 AM MST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST WED AUG 3 2005 AZZ020>023-025>028-CAZ031>033-040700- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 620 AM PDT WED AUG 3 2005 /620 AM MST WED AUG 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-040700- SOUTHERN GILA/TONTO NF FOOTHILLS- 620 AM MST WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-040700- JOSHUA TREE NATIONAL PARK- 620 AM PDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:00 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 60 min |
| Aug 4, 4:49 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 56 min |
| Aug 4, 3:26 PM MST | Severe Thunderstorm Warning | PSR | Riverside, San Bernardino | 64 min |
| Aug 4, 3:27 PM MST | Flash Flood Warning | PSR | Riverside, San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.